- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 428983, 10 pages
On New Inequalities via Riemann-Liouville Fractional Integration
1Department of Mathematics, Faculty of Science and Arts, Düzce University, Düzce, Turkey
2Department of Mathematics, Faculty of Science and Arts, Afyon Kocatepe University, Afyon, Turkey
Received 9 August 2012; Accepted 6 October 2012
Academic Editor: Ciprian A. Tudor
Copyright © 2012 Mehmet Zeki Sarikaya and Hasan Ogunmez. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We extend the Montgomery identities for the Riemann-Liouville fractional integrals. We also use these Montgomery identities to establish some new integral inequalities. Finally, we develop some integral inequalities for the fractional integral using differentiable convex functions.
The inequality of Ostrowski  gives us an estimate for the deviation of the values of a smooth function from its mean value. More precisely, if is a differentiable function with bounded derivative, then for every . Moreover, the constant is the best possible.
If is differentiable on with the first derivative integrable on , then Montgomery identity holds where is the Peano kernel defined by Recently, several generalizations of the Ostrowski integral inequality are considered by many authors; for instance, covering the following concepts: functions of bounded variation, Lipschitzian, monotonic, absolutely continuous, and -times differentiable mappings with error estimates with some special means together with some numerical quadrature rules. For recent results and generalizations concerning Ostrowski’s inequality, we refer the reader to the recent papers [3–10].
In this paper, we extend the Montgomery identities for the Riemann-Liouville fractional integrals. We also use these Montgomery identities to establish some new integral inequalities of Ostrowski's type. Finally, we develop some integral inequalities for the fractional integral using differentiable convex functions. Later, we develop some integral inequalities for the fractional integral using differentiable convex functions. From our results, the weighted and the classical Ostrowski's inequalities can be deduced as some special cases.
2. Fractional Calculus
Definition 2.1. The Riemann-Liouville fractional integral operator of order with is defined as
3. Main Results
In order to prove some of our results, by using a different method of proof, we give the following identities, which are proved in . Later, we will generalize the Montgomery identities in the next theorem.
Lemma 3.1. Let be a differentiable function on with and , then where is the fractional Peano kernel defined by
Proof. By definition of , we have Integrating by parts, we can state and similarly, Adding (3.4) and (3.5), we get If we add and subtract the integral to the right-hand side of the equation above, then we have Multiplying both sides by , we obtain and so This completes the proof.
Now, we extend Lemma 3.1 as follows.
Theorem 3.2. Let be a differentiable function on with , then the following identity holds: where is the fractional Peano kernel defined by for .
Theorem 3.4. Let be a differentiable on such that , where . If for every and , then the following inequality holds:
Theorem 3.6. Let be a differentiable convex function on and . Then for any , the following inequality holds:
Proof. Similarly to the proof of Lemma 3.1, we have Since is convex, then for any we have the following inequalities: If we multiply (3.21) by , and integrate on , we get and if we multiply (3.22) by and integrate on , we also get Finally, if we subtract (3.24) from (3.23) and use the representation (3.20) we deduce the desired inequality (3.19).
Corollary 3.7. Under the assumptions Theorem 3.6 with , one has
Remark 3.8. If we take in Corollary 3.7, we get
Theorem 3.9. Let be a differentiable convex function on and . Then for any , the following inequality holds:
Proof. Assume that and are finite. Since is convex on , then we have the following inequalities: If we multiply (3.28) by and integrate on , we have and if we multiply (3.29) by , and integrate on , we also have Finally, if we subtract (3.30) from (3.31) and use the representtation (3.20) we deduce the desired inequality (3.27).
Corollary 3.10. Under the assumptions Theorem 3.9 with , one
Remark 3.11. If we take in Corollary 3.10, we get
- A. M. Ostrowski, “Über die absolutabweichung einer differentiebaren funktion von ihrem integralmitelwert,” Commentarii Mathematici Helvetici, vol. 10, pp. 226–227, 1938.
- D. S. Mitrinović, J. E. Pečarić, and A. M. Fink, Inequalities Involving Functions and Their Integrals and Derivatives, vol. 53, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1991.
- P. Cerone and S. S. Dragomir, “Trapezoidal-type rules from an inequalities point of view,” in Handbook of Analytic-Computational Methods in Applied Mathematics, pp. 65–134, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2000.
- J. Duoandikoetxea, “A unified approach to several inequalities involving functions and derivatives,” Czechoslovak Mathematical Journal, vol. 51, no. 126, pp. 363–376, 2001.
- S. S. Dragomir and N. S. Barnett, “An Ostrowski type inequality for mappings whose second derivatives are bounded and applications,” RGMIA Research Report Collection, vol. 1, pp. 67–76, 1999.
- S. S. Dragomir, “An Ostrowski type inequality for convex functions,” Univerzitet u Beogradu. Publikacije Elektrotehničkog Fakulteta. Serija Matematika, vol. 16, pp. 12–25, 2005.
- Z. Liu, “Some companions of an Ostrowski type inequality and applications,” Journal of Inequalities in Pure and Applied Mathematics, vol. 10, no. 2, article 52, 12 pages, 2009.
- M. Z. Sarikaya, “On the Ostrowski type integral inequality,” Acta Mathematica Universitatis Comenianae, vol. 79, no. 1, pp. 129–134, 2010.
- M. Z. Sarikaya, “On the Ostrowski type integral inequality for double integrals,” Demonstratio Mathematica, vol. 45, no. 3, pp. 533–540, 2012.
- M. Z. Sarikaya and H. Ogunmez, “On the weighted Ostrowski-type integral inequality for double integrals,” Arabian Journal for Science and Engineering, vol. 36, no. 6, pp. 1153–1160, 2011.
- R. Gorenflo and F. Mainardi, Fractionalcalculus: Integral and Differentiable Equations of Fractional Order, Springer, Wien, Austria, 1997.
- S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives Theory and Application, Gordan and Breach Science, New York, NY, USA, 1993.
- G. Anastassiou, M. R. Hooshmandasl, A. Ghasemi, and F. Moftakharzadeh, “Montgomery identities for fractional integrals and related fractional inequalities,” Journal of Inequalities in Pure and Applied Mathematics, vol. 10, no. 4, article 97, 6 pages, 2009.
- S. Belarbi and Z. Dahmani, “On some new fractional integral inequalities,” Journal of Inequalities in Pure and Applied Mathematics, vol. 10, no. 3, article 86, 5 pages, 2009.
- Z. Dahmani, L. Tabharit, and S. Taf, “Some fractional integral inequalities,” Nonlinear Science Letters, vol. 2, no. 1, pp. 155–160, 2010.
- Z. Dahmani, L. Tabharit, and S. Taf, “New inequalities via Riemann-Liouville fractional integration,” Journal of Advanced Research in Scientific Computing, vol. 2, no. 1, pp. 40–45, 2010.